[YEA] For your accumulated information on adverse reactions to drugs, two of my dogs were prescribed ketoconazole for a yeast skin infection. One survived the treatment, the other died during treatment. Other than the skin infection (which was not life threatening), he had no health issues. I was not told before treatment that this medication is hepatotoxic and that it can kill, that it has been established by the manufacturer that there is a 1:10,000 risk of allergic reaction (with underreporting recognized). The vet was not aware (!) of the symptoms of allergic reaction, so when I reported them she did not stop the treatment (dark urine, extreme fatigue, skin turning black and peeling...). When I finally stopped the treatment myself, because my dog was just getting sicker and sicker (after 13 1/2 doses administered out of 30 prescribed) it was already too late. 4 days later he came down with hepititis and 34 days after starting the treatment he died (with bloody vomitting and bloody diahrrea). Although I reported all this, despite my distress) nothing was taken into consideration, everything was dismissed as being a coincidence, and I was given the classic excuse 'your dog was already sick and would have died anyway.' This is an outright lie, of course, and contradicts all the medical file of my dog. But try to get an adverse reaction taken into consideration when the 'authorities' don't want to take it into consideration! Of course there is underreporting! Normally I never give vet medicines to my animals, only homeopathy, but at the time I had no alternative therapy, as skin yeast infection is very difficult to treat. I have since gotten my second dog almost out of her condition, using probiotics and herb Robert and direct applications of hydrogen peroxide on the worst affected areas. My opinion of vets and the authorities that 'oversee' them, has descended to about 0. Would like to know if others have had bad experiences with ketoconazole.
Replied by Gretchen